Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2012, 6:28 PM EDT for Wheeler County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 6:28 PM EDT (22:28 UTC)
- Expired
- Jul 22, 2012, 7:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WWUS82 KFFC 222228
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUL 22 2012
GAZ111-222300-
628 PM EDT SUN JUL 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER
COUNTY UNTIL 700 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING WEST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER COUNTY...INCLUDING AREAS AROUND
JORDAN...GLENWOOD...LITTLE OCMULGEE STATE PARK AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3208 8288 3213 8291 3216 8291 3218 8287
3220 8288 3219 8286 3224 8280 3221 8263
3216 8261 3213 8263 3208 8262 3208 8261
3203 8262 3203 8279
TIME...MOT...LOC 2228Z 096DEG 7KT 3213 8271
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:35 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 22, 3:35 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT SUN JUL 22 2012 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ENJOYING A RELATIVELY QUIET AFTERNOON FOR A CHANGE. VERY LITTLE CONVECTION FIRING SO FAR TODAY. CAN THANK WARMER TEMPS AT H7 AND BUILDING H5 RIDGE FOR THAT. SOME WEAK SFC DIVERGENCE OVER NORTH GA ALSO COMING IN TO ASSIST. COULD SEE SOME LATE AFTERNOON ISOLD DEVELOPMENT...MOST LIKELY OVER SE ZONES NEAR SEA BREEZE FRONT. ANY TSRA WILL DISSIPATE BY 03Z. SIMILAR PATTERN MONDAY. UPPER RIDGE... ORIENTED FROM KS TO MID MS VALLEY TO SE STATES WILL MAINTAIN ITSELF. STRONG NWLY FLOW JUST TO OUR NE WHICH COULD BRING AN MCS THROUGH THE OH VALLEY AND MID ATLANTIC STATES LATE TONIGHT AND MONDAY. WOULD BE NICE TO GET A PIECE OF THAT BUT APPEARS ANY STORMS WILL REMAIN TO OUR NORTHEAST. HAVE KEPT POPS CONFINED TO 19Z-03Z MONDAY/MONDAY NIGHT. BIAS ADJUSTED MAV/MET BLEND USED FOR TEMPS WITH SMALL UPWARD ADJUSTMENT TO MAX TEMPS. SNELSON .LONG TERM /TUESDAY THROUGH SUNDAY/... NO MAJOR CHANGES TO THE LONG TERM. BDL HIGH PRESSURE RIDGE BUILDING IN FROM THE ATLANTIC WILL CONTINUE TO DOMINATE THE WEATHER PATTERN INTO THE LONG TERM. STILL A DECENT AMOUNT OF MOISTURE UNDER THE RIDGE AS NORTH AND CENTRAL GEORGIA WILL BE IN MOIST W TO SW FLOW THROUGH THE END OF THE WEEK. WILL CONTINUE TO SEE A DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM THE GULF ROTATES INTO THE AREA. WILL CONTINUE WITH A PERSISTENCE FORECAST OF CHANCE SHRA/TSRA EVERYDAY. PRECIPITABLE WATER VALUES STILL SHOWING NEAR 1.5 TO 2.0 INCH THROUGH THE MIDDLE OF NEXT WEEK SO HEAVY RAIN WITH LOCALIZED FLOODING WILL STILL BE A CONCERN. 01 && .AVIATION... 18Z UPDATE... PRIMARY CONCERN IS LIKELIHOOD AND COVERAGE OF TSRA THIS AFTERNOON AND EVENING. BASED ON CURRENT TRENDS...EXPECT CHC FOR TSRA TO BE TOO LOW TO MENTION IN TAF. ANY TSRA WILL DISSIPATE BY 03Z. SIMILAR PATTERN FOR MONDAY. HAVE PROB30 FOR TSRA FROM 21-00Z. LIGHT SW WINDS TODAY BECOMING NEAR CALM WITH LIGHT WEST WINDS OVER NORTH GA EXCEPT LIGHT SE WIND OVER MIDDLE GA INCLUDING CSG AND MCN. DO NOT EXPECT ANY PROBLEMS WITH CIGS OVERNIGHT BUT COULD SEE SOME PATCHY MVFR VSBYS DUE TO RADIATIONAL FOG AT LOW LYING AIRPORTS INCLUDING FTY...PDK...MCN...AHN AND CSG. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TSRA LIKELIHOOD AND COVERAGE. HIGH ON ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 73 96 / 20 30 20 30 ATLANTA 75 93 74 95 / 20 30 20 30 BLAIRSVILLE 67 88 67 89 / 20 30 20 40 CARTERSVILLE 72 94 71 95 / 20 30 10 30 COLUMBUS 75 96 75 96 / 20 30 20 30 GAINESVILLE 73 92 73 93 / 20 30 20 30 MACON 73 96 74 97 / 20 30 20 30 ROME 71 94 72 96 / 20 30 10 30 PEACHTREE CITY 71 94 71 94 / 20 30 20 30 VIDALIA 75 96 75 97 / 20 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....BDL AVIATION...SNELSON
Hazardous weather outlook, Jul 22, 5:48 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 AM EDT SUN JUL 22 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 548 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND THIS EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA BORDER TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION FROM THE ATLANTIC. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING... GUSTY WINDS...AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA BORDER TODAY. ABUNDANT MOISTURE REMAINS OVER THE AREA...WITH CAPES INCREASING INTO THE 2000-2500 RANGE. THIS FRONTAL BOUNDARY WILL AID CONVECTIVE DEVELOPMENT GIVING WAY TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES ARE AROUND 1.6 INCHES...SO ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 22, 6:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUL 22 2012
GAZ111-222300-
628 PM EDT SUN JUL 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER
COUNTY UNTIL 700 PM EDT...
AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING WEST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER COUNTY...INCLUDING AREAS AROUND
JORDAN...GLENWOOD...LITTLE OCMULGEE STATE PARK AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3208 8288 3213 8291 3216 8291 3218 8287
3220 8288 3219 8286 3224 8280 3221 8263
3216 8261 3213 8263 3208 8262 3208 8261
3203 8262 3203 8279
TIME...MOT...LOC 2228Z 096DEG 7KT 3213 8271The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:31 PM EDT | Special Weather Statement | FFC | Warren | 29 min |
| Jul 22, 7:47 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 22, 7:56 PM EDT | Special Weather Statement | FFC | Glascock | 34 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.